Abstract

Azzam’s differential matrix formalism [J. Opt. Soc. Am. 68, 1756 (1978)], originally developed for longitudinally inhomogeneous anisotropic nondepolarizing media, is extended to include depolarizing media. The generalization is physically interpreted in terms of means and uncertainties of the elementary optical properties of the medium, as well as of three anisotropy absorption parameters introduced to describe the depolarization. The formalism results in a particularly simple mathematical procedure for the retrieval of the elementary properties of a generally depolarizing anisotropic medium, assumed to be globally homogeneous, from its experimental Mueller matrix. The approach is illustrated on literature data and the conditions of its validity are identified and discussed.

© 2011 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Physical model of differential Mueller matrix for depolarizing uniform media

Vincent Devlaminck
J. Opt. Soc. Am. A 30(11) 2196-2204 (2013)

Realizable differential matrices for depolarizing media

Thomas A. Germer
Opt. Lett. 37(5) 921-923 (2012)

Spatial evolution of depolarization in homogeneous turbid media within the differential Mueller matrix formalism

Naman Agarwal, Jiho Yoon, Enric Garcia-Caurel, Tatiana Novikova, Jean-Charles Vanel, Angelo Pierangelo, Alexander Bykov, Alexey Popov, Igor Meglinski, and Razvigor Ossikovski
Opt. Lett. 40(23) 5634-5637 (2015)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (11)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription